MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Model Number 82-8814PL
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Codes Vomiting (2144); Lethargy (2560)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a certas valve (unknown id) was implanted in (b)(6) 2022.The patient was seen for follow up on (b)(6) 2022; the ventricles were slit-like so the valve setting was increased from 1 to 3.On (b)(6) 2022 the patient was seen with shunt malfunction system.The patient was lethargic, vomiting, not eating, and not seeming himself.Imaging increased ventricles.Therefore, the valve was removed and replaced on (b)(6) 2022.Upon vp shunt revision performed: on initial incision generalized csf leakage was noted around the valve.Exploring valve site noted that the valve itself was fractured, with notable csf leaking, and appeared to be completely sheared off at siphonguard area of the valve.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The certas valve was returned for evaluation.Failure analysis - the valve was visually inspected; a needle hole in the needle chamber and a cut/tear in the silicon housing along the siphon guard as well as marks on the siphon guard were noted.The position of the cam when valve was received was setting 3.The root cause for the issue reported by the customer, is due to the damaged silicone housing, as noted in the ifu, silicone has a low cut/tear resistance.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
This is a correction report on the product id: 828814pl (crts sm il sg vlv only).

Brand Name
CRTS SM IL SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14519063
Report Number3013886523-2022-00228
Device Sequence Number5502393
Product Code JXG
UDI-Device Identifier10886704081937
UDI-Public10886704081937
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-8814PL
Device Catalogue Number828814PL
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/16/2022
10/25/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date07/06/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown